Jump to content

Matt off Klonopin, tapering Prozac


Matt

Recommended Posts

I have a related question that I hope someone can give advice on. I came off a brutal klonopin taper two years ago while still on 5 mg prozac. Two months later I tried to go from 5 mg prozac to 2 1/2 and my system broke. Drug just stopped working and I was hyper agitated and unable to walk. Moved home. I reinstated up to 15 prozac and then back down in the most brutal period of my life to 1.3 mg. I've been holding there for 6 weeks because I literally don't have the strength to go any further. Lost tons of wight, can't digest food etc, terrible sleep. I'm thinking of reinstating klonopin which has always worked well at calming the system. Had to take two days in a row because no sleep and feeling like I would jump out of my skin. No options there. In fact when I did, I could actually walk again for the first time in a while, sort of like my hpa system was back on line. My question is about reinstating klonopin at a dose that will help me get the rest of the way off the ssri. Otherwise I don't think I'll make it. And even while holding I can't eat. Klonopin helps that tremendously so maybe build up some strength. Thoughts?

Link to comment
  • Moderator Emeritus

Hi Matt, it seems that you were suffering withdrawal from klonopin then cut the prozac which rocked your

nervous system  It would help us if you can fill out your signature for us so that we have the details and will be able

to offer the right advice and support. 

We need details of the drugs you have taken, the doses and how you tapered, with start and stop dates if

possible, if you can't remember just just tell us what you can remember. 

 

You will find instructions how to do that here http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Have you taken the klonopin at any other times since quitting, or just recently. If someone is taking multiple drugs we

recommend tapering the AD first because the benzo can help the terrible insomnia that goes along with withdrawal but 

we don't usually advise to START taking it because then that has to be tapered, and as you know benzo withdrawal

can be hellish too.  How did you feel on 15mg of prozac? 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Moderator Emeritus

Hi Matt,

Welcome to SA, I moved your posts from symptoms to introductions.  You can use this thread as your ongoing journal to track progress and communicate with the community, add to it as you wish.

 

I'm sorry to hear that you've had a lot of problems coming off your drugs, many people end up here because of trying to do it too fast and then experience unendurable withdrawal symptoms.  Two months after coming off klonopin was much to soon to then begin another taper, your nervous system needed more time to recover.

 

It also sounds like you have been tapering Prozac too fast.  We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising.  Please read through this which will explain why:

  

Why taper by 10% of my dosage?  (The general philosophy of gradual tapering)

 

If you go back on klonopin now, in order to make your prozac taper easier, you will then become dependent on klonopin again and have to go through another taper from that.  If you are taking it more than once or twice a week, there is a very real risk of becoming dependent on it again, taking it irregularly can cause more destabilization to an already sensitized nervous system, it may in fact be making your situation worse.  You are in a difficult situation.

 

When tapering off two drugs, we usually recommend coming off the antidepressant first and leaving the benzo for last, but because you have already tapered from klonopin, I cant recommend going back on it. But if you are going to take it, I suggest the smallest possible dose taken at the same time every day and then holding for a long time.... months, before attempting any more tapering.

 

At the very least, you need to stop tapering the prozac and give yourself a chance to stabilize.  You probably need to updose, but I don't know what dose to suggest because it sounds like you haven't felt well the whole time.  Could you tell us more about how you have been tapering.  Size of cuts, how often?

 

Tapering from these drugs doesn't need to be 'brutal' if you do it properly.  Here are our tips for safely tapering off Prozac:

 

Tips for Tapering off Prozac

 

Please put your drug and withdrawal history in your signature.  Putting a short version of your drug and tapering history in your signature helps people understand your context, it appears below each of your posts.  Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

It seems MammaP and me were writing at the same time.  If you can provide a little more information, we will be able to offer some advice.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Moderator Emeritus

Hi Matt. I'm a prozac taperer too. I also had a recent crash where my system broke, as you put it. I reinstated ( probably more than I needed) and have stabilized now.

 

I'm so sorry you're Going through that. It's horrible and scary. It does sound like you may need to reinstate a small amount but I'm not one of the experts here. Like MammaP and Petu said, you'll need to provide more drug history so the staff have more information to inform their guidance and reccommendations.

 

You won't feel like you do forever. I know how difficult it may be to believe that right now and especially when you're experiencing Akathisia, but you will feel better in time and the people here will help you to get there.

1988-2012: Prozac @ 60mg to treat an eating disorder. Several unsuccessful attempts to discontinue.Fall 2012: Failed attempt to discontinue then -> 40mg Prozac and added 150mg Wellbutrin. Late summer 2013:Began slower Prozac taper.Spring 2014:Got to 10mg Prozac, 75mg of Wellbutrin -April 2014: 9mg Prozac & 37.5mg Wellbutrin 2x/day -> 9mg Prozac & 25 mg Wellbutrin 2x/day->9mg Prozac 1x/day & ~8mg Wellbutrin 2x/day -> 8.1mg Prozac, 0 WellbutrinSept '14: 8.1mg Prozac -> crashed hardOct '14: 10mg ProzacNov '14: 20mg -> 30mgDec '14: 30mg, Feb 10: 27mg. Mar 7: 25mg Mar 21, 2015: 20mg. May 21, 2016: 20mg and holding strong. Taper restarted April 2021 to 18mg, July 2021 to 16mg, currently 15mg. 

 

My experience: http://rxisk.org/antidepressant-withdrawal-a-prozac-story/

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy